Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jul 11, 2008, 3:58 AM CDT for 11 counties in North Dakota. It took effect at Jul 11, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 3:58 AM CDT (08:58 UTC)
- In effect from
- Jul 11, 2008, 1:00 PM CDT
- Expired
- Jul 11, 2008, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 110858 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 358 AM CDT FRI JUL 11 2008 ...STRONG WINDS TO AFFECT PARTS OF THE REGION THIS AFTERNOON... .STRONG WESTERLY WINDS GUSTING UP TO 40 MPH WILL DEVELOP IN THE WAKE OF A PASSING COLD FRONT ACROSS WESTERN PARTS OF THE REGION. THE STRONG WINDS WILL CONTINUE INTO EARLY EVENING. NDZ006-007-014-015-024-026-028-038-049-052-054-120000- /O.NEW.KFGF.WI.Y.0018.080711T1800Z-080712T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 358 AM CDT FRI JUL 11 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG WESTERLY WINDS GUSTING UP TO 40 MPH IN THE WAKE OF A PASSING COLD FRONT WILL DEVELOP THIS AFTERNOON CONTINUING INTO EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VOELKER
4 follow-up statements
000 WWUS73 KFGF 111526 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1026 AM CDT FRI JUL 11 2008 ...GUSTY WINDS EXPECTED TO DEVELOP THIS AFTERNOON... .WEST NORTHWEST WINDS GUSTING UP TO 40 MPH WILL DEVELOP THIS AFTERNOON FROM CANDO TO COOPERSTOWN TO LISBON IN THE WAKE OF A COLD FRONT. THE STRONG WINDS WILL CONTINUE INTO EARLY EVENING. NDZ006-007-014-015-024-026-028-038-049-052-054-120000- /O.CON.KFGF.WI.Y.0018.080711T1800Z-080712T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 1026 AM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO 40 MPH...CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GODON
000 WWUS73 KFGF 112033 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 333 PM CDT FRI JUL 11 2008 ...GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING... .WEST NORTHWEST WINDS GUSTING UP TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING FROM CANDO TO COOPERSTOWN TO LISBON IN THE WAKE OF A COLD FRONT. NDZ006-007-014-015-024-026-028-038-049-052-054-120000- /O.CON.KFGF.WI.Y.0018.000000T0000Z-080712T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 333 PM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GODON
000 WWUS73 KFGF 112357 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 657 PM CDT FRI JUL 11 2008 ...GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING... .WEST NORTHWEST WINDS GUSTING UP TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING FROM CANDO TO COOPERSTOWN TO LISBON IN THE WAKE OF A COLD FRONT. NDZ006-007-014-015-024-026-028-038-049-052-054-120200- /O.EXT.KFGF.WI.Y.0018.000000T0000Z-080712T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 657 PM CDT FRI JUL 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOPPES
000 WWUS73 KFGF 120216 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 916 PM CDT FRI JUL 11 2008 ...WINDS WILL BE BREEZY OVERNIGHT... .LOW PRESSURE OVER SOUTHERN MANITOBA WILL PRODUCE GUSTY WINDS FOR FRIDAY NIGHT AND SATURDAY. NDZ006-007-014-015-024-026-028-038-049-052-054-120330- /O.EXP.KFGF.WI.Y.0018.000000T0000Z-080712T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 916 PM CDT FRI JUL 11 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY IN EFFECT FOR PARTS OF EASTERN NORTH DAKOTA WAS ALLOWED TO EXPIRE AT 9 PM CDT. WEST TO NORTHWEST WINDS WILL BE STRONGER THAN NORMAL OVERNIGHT BUT LESS THAN WIND ADVISORY CRITERIA. SO THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM CDT. $$ HOPPES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jul 11, 2:25 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 11, 2:25 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 AM CDT FRI JUL 11 2008
.DISCUSSION...
FORECAST CHALLENGE CONCERNS CONVECTION AND TEMPERATURES. MODELS
APPEAR IN GOOD AGREEMENT. GFS A LITTLE CLOSER WITH SURFACE FEATURES
SO WILL USE FOR DETAILS.
IN NEAR TERM CONVECTION ASSOCIATED WITH ELEVATED BOUNDARY WILL
LIKELY BE ONGOING AND WILL ADJUST POPS PRIOR TO FORECAST ISSUANCE.
FOR REMAINDER OF DAY MAIN ISSUE WILL BE TIMING OF CONVECTION WITH
COLD FRONT WHICH SWEEPS ACROSS FA. STRONG CAPPING WILL PRECLUDE
FROPA WITH +12-14C AIR. BOUNDARY REACHES VALLEY REGION AROUND 18Z
AND ACCELERATES ACROSS WESTERN MN DURING THE AFTERNOON. STRONG MID
LEVEL COOLING ARRIVES BETWEEN 18-21Z FROM NAM20 AND WILL USE THIS
TIMING FOR ONSET OF CONVECTION...LIKELY JUST EAST OF VALLEY. WITH
CONVECTIVE PARAMETERS SUCH AS THEY ARE WE COULD GO SEVERE QUICK AND
WILL MENTION POTENTIAL EAST OF VALLEY. WITH SURFACE LOW/TRIPLY POINT
OVER FAR NW MN WILL ALSO SEE POTENTIAL FOR TORNADOES IN ADDITION TO
BIG HAIL AND WIND. WITH THERMAL RIDGE CROSSING FA WILL HOT AND MUGGY
FROM VALLEY EAST. POST FRONTAL WIND WILL ALSO BE AN ISSUE OVER
WESTERN COUNTIES THIS AFTERNOON. ADIABATIC LAYER RISES TO ABOUT 800
MB WITH 40KTS TO MIX. WILL ISSUE WIND ADVISORY FOR COUNTIES WEST OF
VALLEY FROM 18Z TO AROUND 00Z.
WITH FRONTAL PASSAGE AIR MASS GREATLY STABILIZES AND DRIES. WILL
KEEP A SLIGHT CHANCE BUFFER OVER FAR EAST AND NORTH. WILL BE QUITE A
BIT COOLER AND LESS HUMID.
ON SATURDAY LOW LEVEL RH WRAPS AROUND DEPARTING LOW AND WITH
CONVECTIVE TEMPERATURES IN THE MID 60S TO AROUND 70 AND COLD POOL
WILL LIKELY SEE SOME LATE AM OR AFTERNOON SHRA. AIR MASS MARGINALLY
UNSTABLE IN THE AFTERNOON BUT MAY SEE A RUMBLE. WILL ALSO BE A
BREEZY TO WINDY DAY AND WOULD NOT BE SURPRISED TO SEE ANOTHER WIND
ADVISORY OVER PARTS OF THE REGION.
SUNDAY LOOKS WARMER AS 850MB TEMPERATURES RECOVER ABOUT 4C. WILL
LIKELY SEE AFTERNOON CU BUT SHOULD STILL SEE RESPECTABLE RECOVER AND
WILL LEAN TEMPERATURES TOWARDS WARMER MAV GUIDANCE.
THERMAL COLUMN RECOVERS FOR BACK TO ABOVE AVERAGE TEMPERATURES EARLY
NEXT WEEK AHEAD OF NEXT WAVE/COLD FRONT TUESDAY. THIS HANDLED WELL
BY ONGOING FORECAST SO NO CHANGES TO LONGER RANGES.
&&
.AVIATION...
EXPECT PRIMARILY VFR CONDITIONS WITH ISOLD MVFR CIGS/VSBY IN
STRONGER STORMS THIS AFTERNOON EAST OF VALLEY. WILL GET REAL WINDY
WEST OF VALLEY THIS AFTERNOON HENCE WIND ADVISORY WILL BE IN
EFFECT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ006-007-014-015-024-026-028-038-049-052-054.
MN...NONE.
&&
VOELKERHazardous weather outlook, Jul 10, 5:37 AM CDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 537 AM CDT THU JUL 10 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 537 AM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND AGAIN ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOCALLY STRONG THUNDERSTORMS WILL CONTINUE UNTIL MID MORNING SOUTH OF A LINE FROM GRAND FORKS TO BEMIDJI. THUNDERSTORMS ARE AGAIN POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP ACROSS THE REGION ON FRIDAY. THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS. WITH DAYTIME HEATING MORE STORMS MAY DEVELOP FRIDAY AFTERNOON ALONG AND EAST OF THE RED RIVER VALLEY. SOME OF THESE STORMS MAY ALSO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
In the hours before
Local storm report, Jul 10, 11:28 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1128 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL WAHPETON 46.27N 96.61W
07/10/2008 E1.00 INCH RICHLAND ND LAW ENFORCEMENT
1126 PM HAIL HENNING 46.32N 95.44W
07/10/2008 E0.75 INCH OTTER TAIL MN LAW ENFORCEMENT
&&
MEWENSLocal storm report, Jul 11, 2:02 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
202 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL WAHPETON 46.27N 96.61W
07/10/2008 E1.00 INCH RICHLAND ND LAW ENFORCEMENT
&&
CORRECTED TIME OF HAIL TO 1018 PM. PREVIOUS REPORT HAD TIME REPORT
RECEIVED.
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:28 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 62 min |
| Jul 10, 10:23 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 67 min |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.